Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva Side Effects Much Worse Than Advertised
Jan 9, 2001

Dear Doctors, I have been on Sustiva for 3 weeks now. I cannot concentrate, I am extremely irritable and I fear going back to work tomorrow. I am a teacher and afraid that I will not be able to perform my duties tomorrow. Is my case isolated? Is DuPont lying when they say the side effects will only last 2 weeks?

One bitchy teacher

Response from Dr. Boyle

Concentration problems occur in a significant number of patients treated with Sustiva, but generally go away after a few days to weeks of therapy. However, a small percent of patients do have persistent symptoms that may last beyond the usual time frame. Give your doctor a call and discuss this with him/her. Sometimes adjusting the timing of the dose or giving appropriate supportive care can limit the amount of the side effects. Of course, if the symptoms are intolerable, you can discuss other treatment options with your doctor. BB

Brian Boyle, M.D., J.D.



Previous
AVS Help - JB
Next
Sustiva and blatter problems.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement